Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 1, NWS San Angelo, TX

January 26, 201424 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 26, 2014, 7:54 PM CST for 24 counties in Texas. It took effect at Jan 27, 2014, 3:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 7:54 PM CST (01:54 UTC)
In effect from
Jan 27, 2014, 3:00 AM CST
Expired
Jan 27, 2014, 4:00 PM CST
In force
13 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3778 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WWUS74 KSJT 270154
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
754 PM CST SUN JAN 26 2014

...WIND ADVISORY FOR MUCH OF WEST CENTRAL TEXAS LATE TONIGHT
THROUGH NOON MONDAY...

.A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST
CENTRAL TEXAS LATE TONIGHT INTO EARLY MONDAY. SUSTAINED WINDS OF
30 MPH WITH GUSTS OVER 45 MPH WILL BE POSSIBLE BEHIND THE FRONT.
VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS IN THE TEENS AND
SINGLE DIGITS.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-271800-
/O.NEW.KSJT.WI.Y.0001.140127T0900Z-140127T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
754 PM CST SUN JAN 26 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST MONDAY. 

* IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND.
  DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST
  TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO
  THE TEENS.

* TIMING: WINDS SHOULD REACH HASKELL AND THROCKMORTON BY 3
  AM...ABILENE AND SWEETWATER AROUND 4 AM...SAN ANGELO...BALLINGER
  AND STERLING CITY BY 6 AM. 

* WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
886 
WWUS74 KSJT 271004
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
404 AM CST MON JAN 27 2014

...WIND ADVISORY FOR WEST CENTRAL TEXAS THROUGH 4 PM TODAY...

.A STRONG ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS WEST
CENTRAL TEXAS DURING THE EARLY MORNING HOURS. SUSTAINED WINDS OF
30 MPH WITH GUSTS OVER 45 MPH WILL BE POSSIBLE BEHIND THE FRONT.
VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS IN THE TEENS
AND SINGLE DIGITS.

TXZ077-078-168>170-272200-
/O.EXB.KSJT.WI.Y.0001.000000T0000Z-140127T2200Z/
SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ELDORADO...SONORA...MENARD...JUNCTION...
MASON
404 AM CST MON JAN 27 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

* IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST 
  TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO 
  THE TEENS. 

* TIMING: WINDS SHOULD REACH THE MENARD AND ELDORADO AREAS BETWEEN
  5 AND 6 AM...AND MAKE THEIR WAY INTO THE INTERSTATE 10 CORRIDOR
  BETWEEN 6 AND 7 AM.

* WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ076-271800-
/O.EXA.KSJT.WI.Y.0001.000000T0000Z-140127T1800Z/
CROCKETT-
INCLUDING THE CITY OF...OZONA
404 AM CST MON JAN 27 2014

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST 
  TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO 
  THE TEENS. 

* TIMING: WINDS SHOULD REACH OZONA AND THE INTERSTATE 10 CORRIDOR
  BETWEEN 5 AND 6 AM IN CROCKETT COUNTY. 

* WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-271800-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-140127T1800Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
404 AM CST MON JAN 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* IMPACTS: UNSECURED LIGHT OBJECTS OUTSIDE WILL BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT...ESPECIALLY WITH CROSS WINDS ON EAST 
  TO WEST ROADS. POWER LINES MAY ARC. WIND CHILLS WILL FALL INTO 
  THE TEENS. 

* TIMING: GUSTY WINDS WERE ALREADY AFFECTING AREAS ALONG AND NORTH
  OF THE INTERSTATE 20 CORRIDOR AS OF 4 AM...AND SHOULD REACH
  BALLINGER AND STERLING CITY BY 5 AM....SAN ANGELO AND BRADY BY 6
  AM. 

* WINDS: NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 26, 6:06 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 26, 6:06 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CST SUN JAN 26 2014

.AVIATION...
/06Z TAFS/

West-northwest winds this evening will diminish and become light
this evening. After Midnight, a strong cold front will surge south
across West Central Texas. At the TAF sites, expect the frontal
passage to occur between 07Z and 11Z. Winds will shift to the
north with the cold frontal passage, with stronger and gusty
north-northeast winds developing within a few hours after frontal
passage. Some patchy low clouds with bases/ceilings 3-4KFT may
develop late tonight into Monday morning. Otherwise, high cloud
coverage will increase during the day Monday.

&&

.PREV DISCUSSION... /ISSUED 330 PM CST SUN JAN 26 2014/

SHORT TERM...
/Tonight and Monday/

Cold and blustery weather returns to West Central Texas on Monday

The main weather feature the next 24 hours will be an arctic
cold front that will surge across the area late tonight and
early Monday. As of mid afternoon, the arctic front was moving
south across the Central Plains and will reach northern counties
just after midnight, clearing the I-10 corridor around sunrise.
For tonight, winds will diminish after sunset with an increase in
high clouds from the west and some post frontal stratus late. Most
areas will see low temperatures in the low to mid 30s, except
northern counties where strong cold air advection will allow
temperatures to fall into the upper 20s behind the front.

Monday promises to be blustery and cold with most areas not making
it out of the 30s. A tight pressure gradient and strong cold air
advection will result in gusty north to northeast winds for much of
the day. Model guidance indicates sustained winds 20 to 30 KT with
higher gusts through early afternoon, diminishing towards evening.
Will hold off issuing a wind advisory at this time due to marginal
wind speeds but later shifts will need to monitor for this
potential. No precipitation is expected.

24

LONG TERM...
(Monday Night through Sunday)

As the Arctic airmass settles southward over the forecast area
Monday night, temperatures will dive into the teens over the
northern two thirds of the CWA with lower 20s over the southern ties
of counties. Forecast models are in fairly good agreement as to the
placement of the Baja upper low through Tuesday morning, but then
begin to diverge. The ECMWF will keep the upper low over Central
Mexico through the end of the week while the GFS opens the upper
low and moves the resultant trough axis across Texas on Wednesday.
All models are showing a slight chance of light sleet and snow over
primarily our southeastern counties monday night and through the day
on Tuesday...as per the forecast soundings. However, with dense
cloud cover Monday night into Tuesday temperatures may have trouble
reaching the critical freezing point. Have nevertheless kept a
mention of a slight chance of light snow or sleet with the best
chance around daybreak when the temperatures should be at their
coldest. Temperatures will warm through the day on Tuesday keeping
any subsequent precipitation in the liquid form.

After another very cold morning on Wednesday in the teens across the
forecast area, a warming trend will begin with afternoon highs on
Wednesday in the upper 40s to the lower 50s. Afternoon highs through
the remaining of the week and into the coming weekend will be in the
60s and 70s. After upper 20s to the lower 30s as lows on Thursday
morning, lows should remain above freezing into Weekend. Forecast
will remain dry into the weekend.

15

FIRE WEATHER...
Elevated fire weather conditions will continue for several more
hours this afternoon due to low relative humidities and gusty winds.
Expect improving conditions after sunset as winds diminish,
temperatures cool and relative humidities begin to recover.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 29  35  15  39  15 /   0   5  10   5   5
San Angelo 	 29  37  16  36  13 /   0   5  10  10  10
Junction 	 31  42  26  35  15 /   0   0  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 26, 3:41 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
341 PM CST SUN JAN 26 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
341 PM CST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

24

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.